Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 9, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jan 8, 2008, 9:51 PM CST for Vermilion County, Illinois. It took effect at Jan 9, 2008, 10:09 AM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 9:51 PM CST (03:51 UTC)
- In effect from
- Jan 9, 2008, 10:09 AM CST
- Expired
- Jan 10, 2008, 6:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2). The gauge peaked at 16.63 ft at Jan 10, 2008, 3:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 090351
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
951 PM CST TUE JAN 08 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
VERMILION RIVER AT DANVILLE AFFECTING VERMILION COUNTY
.SYNOPSIS...<***INSERT BASIS FOR STATEMENT HERE***>
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC183-091751-
/O.NEW.KILX.FL.W.0009.080109T1609Z-080110T2240Z/
/DNVI2.1.ER.080109T1609Z.080110T0600Z.080110T1640Z.NO/
951 PM CST TUE JAN 08 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE VERMILION RIVER AT DANVILLE.
* FROM WEDNESDAY MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING
IS CANCELLED.
* AT 445 PM TUESDAY THE STAGE WAS 11.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 19.2 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 18.0 FEET...MINOR FLOODING BEGINS TO SOME SECONDARY
ROADS AND AGRICULTURAL LAND NOT PROTECTED BY LEVEES.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
VERMILION RIVER
DANVILLE 18 11.1 TUE 5 PM 17.1 18.7 14.5
$$
SMITH2 follow-up statements
000
WGUS83 KILX 091638
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1038 AM CST WED JAN 09 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
VERMILION RIVER AT DANVILLE AFFECTING VERMILION COUNTY.
.THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC183-100638-
/O.EXT.KILX.FL.W.0009.000000T0000Z-080110T1200Z/
/DNVI2.1.ER.080110T0556Z.080110T0600Z.080110T0600Z.NO/
1038 AM CST WED JAN 09 2008
THE FLOOD WARNING CONTINUES FOR
THE VERMILION RIVER AT DANVILLE.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 845 AM WEDNESDAY THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TODAY...AND CREST
VERY NEAR FLOOD STAGE OVERNIGHT.
* IMPACT...AT 18.0 FEET...MINOR FLOODING BEGINS TO SOME SECONDARY
ROADS AND AGRICULTURAL LAND NOT PROTECTED BY LEVEES.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
VERMILION RIVER
DANVILLE 18 14.3 WED 9 AM 17.0 13.1 10.7
$$
GEELHART000
WGUS83 KILX 100313
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
913 PM CST WED JAN 09 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
VERMILION RIVER AT DANVILLE AFFECTING VERMILION COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC183-101200-
/O.CON.KILX.FL.W.0009.000000T0000Z-080110T1200Z/
/DNVI2.1.ER.080110T0557Z.080110T0600Z.080110T0600Z.NO/
913 PM CST WED JAN 09 2008
THE FLOOD WARNING CONTINUES FOR
THE VERMILION RIVER AT DANVILLE.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 845 PM WEDNESDAY THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE TO AROUND 18 FEET BY LATE TONIGHT. THE RIVER WILL
FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...MINOR FLOODING BEGINS TO SOME SECONDARY
ROADS AND AGRICULTURAL LAND NOT PROTECTED BY LEVEES.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
VERMILION RIVER
DANVILLE 18 16.4 WED 9 PM 17.9 13.1 10.7
$$
SMITHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 8, 8:45 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 8, 8:45 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 845 PM CST TUE JAN 8 2008 .DISCUSSION... ISSUED 837 PM CST TUE JAN 8 2008 BAND OF LIGHT RAIN...OCCASIONALLY MIXED WITH A LITTLE SNOW CONTINUED TO MARCH STEADILY EWD ACRS CNTRL IL EARLY THIS EVENING. THE BAND OF PRECIP WAS JUST AHEAD OF THE 500 MB TROF AXIS AND THAT SHOULD TRACK EAST OF OUR AREA BY MIDNIGHT FOLLOWED BY CLEARING SKIES AND COLDER TEMPERATURES. FAIRLY DECENT 3 HRLY PRES RISES JUST BEHIND THE COLD FRONT WITH THE BEST RISES (+6 TO +8 MBS) FROM STL SOUTH TO MEMPHIS. THE COLD FRONT AS OF 01Z HAD JUST PASSED LAWRENCEVILLE WITH WIND GUSTS APPRCHG 50 MPH JUST AHEAD OF THE RISE COUPLET. WINDS SHOULD BEGIN TO DECREASE FROM WEST TO EAST LATE TNT AS HIGH PRESSURE PUSHES IN FROM THE MISSOURI VALLEY. HAVE MADE SOME CHANGES TO THE HOURLY TEMP GRIDS AND SKY GRIDS BASED ON EVENING TRENDS AND WILL START TO CUT BACK ON MENTIONABLE PRECIP...ESP ACRS THE WEST AS THE DRIER AIR CONTINUES TO PUSH IN RAPIDLY THIS EVENING. SMITH && .AVIATION... ISSUED 535 PM CST TUE JAN 8 2008 COLD FRONT CURRENTLY JUST EAST OF I-57 AND SHOULD PUSH EAST OF THE STATE BORDER OVER THE NEXT SVL HOURS. BAND OF POST-FRONTAL SHOWERS STRETCHING FROM EFFINGHAM NE TO WEST OF CMI MAY AFFECT CMI OVR THE NEXT HOUR OR SO WITH SOME IFR CIGS MOVING IN THRU 04Z. LATEST SATELLITE TRENDS SUGGEST CLEARING MOVING IN BETWEEN 06Z AND 09Z TNT AS SFC WINDS REMAIN RATHER GUSTY OUT OF THE NW THRU THE EVENING HOURS. A FEW GUSTS UP TO 25 KTS POSSIBLE THIS EVENING AS THE COLDER AIR MOVES IN. ONCE VFR CONDITIONS MOVE IN LATE TNT...IT SHOULD PREVAIL THRU THE REMAINDER OF THE FCST PERIOD. ALTHOUGH DRIER AIR IS ADVECTING IN FRM THE NW TNT...WL HAVE TO WATCH FOR THE PSBLTY OF SOME FOG BY DAWN AS THE SFC FLOW BECOMES LIGHT. FOR NOW...WL KEEP THAT OUT OF THE TAFS AND SEE WHAT THE EVENING TRENDS SHOW OUT WEST. SMITH && .PREV DISCUSSION... ISSUED 231 PM CST TUE JAN 8 2008 TWO GENERAL AREAS OF LOW PRESSURE AT THE SFC TODAY...ONE IN SRN WI AND ANOTHER IN E CENTRAL MO. WEAK FRONTAL BOUNDARY DRAPED BTWN THE TWO OF THEM. SOME PRECIP OUT AHEAD OF THE FRONT...STILL CONTINUING FROM LAST NIGHTS ACTIVITY. SOME WEAK SHOWERY ACTIVITY ALSO CONTINUING BEHIND THE FRONT...AS WEAK WRAP AROUND ON THE BACK SIDE OF THE LOW. A BIT OF A BREAK FOR THE AREA FROM HEAVY PRECIP WILL KEEP THE BOUNDARY LAYER SOMEWHAT MOIST THROUGH THE EVENING HOURS THOUGH THE AIR MOVING IN FROM THE NW IS A BIT DRIER. NOT TOO MANY FORECAST ISSUES AFTER THIS SYSTEM MOVES THROUGH THE REGION UNTIL THURSDAY WHEN ANOTHER LOW HEADS OUR WAY. SHORT TERM...TONIGHT AND TOMORROW... SOME SHOWERY ACTIVITY LIKELY TO CONTINUE INTO THE EVENING HOURS...WITH A CHANCE OF SOME FLAKES ACTUALLY FALLING IN AREAS NW OF THE ILLINOIS RIVER VALLEY CLOSER TO MIDNIGHT. NOT A LOT EXPECTED IN THE WAY OF ACCUMULATION AS THE SHOWERS WILL BE LIGHT AND THE GROUND IS ALREADY SO WET AND STILL A BIT WARM. SHOWERS SHOULD END ACROSS THE AREA BY MIDNIGHT...AND LEAVE A RATHER COOL EARLY MORNING...ESPECIALLY IN THE NW WHERE THE CLOUDS SHOULD BREAK UP A BIT WITH THE DRIER AIR BEHIND THE SYSTEM. TOMORROW LIKELY TO BE A BIT COOLER THAN DAYS PAST...BUT STILL RATHER MODERATE WITH HIGHS IN THE MID 40S AND A BIT OF SUNSHINE. LONG TERM...THURSDAY THROUGH MONDAY... NEXT SYSTEM ON ITS WAY ON THURSDAY AS ANOTHER TROF MOVES ACROSS THE COUNTRYS MIDSECTION. SFC LOW EJECTS OUT OF THE SRN HIGH PLAINS LATE THURSDAY AND SPINS UP AS IT PASSES OVER THE MIDWEST AND INTO THE NE...A FAMILIAR PATTERN THIS WINTER. AT THIS POINT...BOTH THE ECMWF AND THE GFS ARE PASSING THE MAIN LOW ACROSS THE SRN PORTIONS OF THE CWA...AND LEAVING MUCH OF THE MAIN ACTIVITY TO THE SOUTH...WITH ILX GETTING A LITTLE MORE THAN THE WRAP AROUND MOISTURE. AHEAD OF THE SYSTEM EVEN...THE MOISTURE TAP IS NOT VERY WIDE OPEN OUT OF THE GULF STATES. EVOLUTION OF THE MOISTURE FLOW IN THIS SYSTEM WILL BE KEY. AT THIS POINT... GOOD LL MOISTURE DOES NOT CATCH UP WITH THE DYNAMICS UNTIL AFTER THE SFC TROF MOVES THROUGH THE MIDWEST. NOT GOING WITH A WIDESPREAD HIGH POP AS A RESULT...THURSDAY NIGHT WITH THE HIGHEST...AND TEMPERING THE POPS BACK AFTER 00Z. SOMEWHAT COOLER ON THE OTHER SIDE OF THE SYSTEM...THOUGH NOT DRASTIC EITHER. MODELS RATHER DIRTY WITH THE WAVES AND PRECIP RATHER SCATTERED ALL OVER THE COUNTRY. NEXT BEST CHANCE FOR SOLID PRECIP FOR THE REGION WILL BE SUNDAY AS A RATHER DEEP TROF MOVES THROUGH THE MIDWEST. MAIN ISSUE WITH THIS SYSTEM WILL BE TIMING...AS THE CANADIAN AND GFS ARE SPLITTING THE FLOW AT H5...KEEPING A CLOSED OFF LOW SPINNING OUT OVER THE DESERT SW. ECMWF IS MAINTAINING MORE CONSOLIDATED FLOW...AND PROGRESSING THE LOW AS A DEEP TROF THROUGH THE MIDSECTION. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 8, 3:17 PM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CST TUE JAN 8 2008 ILZ027>031-036>038-040>044-047>053-091100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 317 PM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AREA DITCHES AND STREAMS WILL CONTINUE TO RUN HIGH AFTER LAST NIGHTS HEAVY RAINFALL. ADDITIONAL FLOODING IS NOT EXPECTED...HOWEVER MOTORISTS ARE ADVISED TO AVOID FLOOD-PRONE RURAL AREAS...AS WATER MAY STILL BE FLOWING ACROSS ROADS IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-054>057-061>063-066>068-071>073-091100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-VERMILION- 317 PM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. THE PRECIPITATION WILL COME TO AN END THIS EVENING...FOLLOWED BY BREEZY AND MUCH COLDER CONDITIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:26 PM CST | River Flood Warning | ILX | Cass, Mason | 37 hr |
| Jan 8, 9:57 PM CST | River Flood Warning | ILX | Clay, Richland | 5 days |
| Jan 9, 10:26 AM CST | River Flood Warning | ILX | Lawrence | 3 days |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.